Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Bleeding after iud insertion. Getting blood stained white discharge. Is this normal?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13179 Questions

default
Posted on Fri, 21 Dec 2012 in Women's Health
Question: Hi,

I am 32 year mother of 2 kids. My younger child is 10 months old. I got back my period 4 months back. Last month my menstruation date was 03 Oct.

I visited my Gynec and got IUD (3 yrs) inserted on 10-Oct. Post IUD insertion I had bleeding (heavier than spotting) for almost 10 days. After that I have had non-smelly white discharge off and on. My cycle is usually 29 to 30 days long. I have got symptoms of period but no period for the past 2 days. I see blood stained white discharge but not actual bleeding to wet the pad. I tried home pregnancy test but it says negative. I still feel the thread from IUD when I check.

Could you advice if this is normal?

Thanks
XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 26 minutes later
Hello,
Thanks for posting your query.
The mild intermittent blood stained discharge and the abdominal cramps that you are having are normally seen after an IUD insertion. It takes around 4-6 weeks for such irregular spotting to subside. In most of the cases it subsides on its own without any treatment. Please do not worry. You can wait for a few days and let it subside.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 1 minute later
Hello Dr. XXXXXXX

The doubt I have is whether this spotting I am seeing is my period? Will my normal period resume only after this cycle? Or is this pregnancy? Doctor adviced no contact for 7 days after insertion of IUD which I followed.

Thanks
XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 6 hours later
Hello.
Thanks for writing again.
The spotting you are having now could be due to your periods. Your normal periods will be near their routine time. Only the total amount of bleeding decreases (maybe slightly more than spotting) while the number of days for which you see bleeding increases by 1 or 2 days. The spotting you are having is not due to pregnancy.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Intrauterine device

doctor1 MD

hi I have had the mirena for 1 1/2 years and I have been bleeding on and off for a month with bad pain and pass clots from time to time. I went to the doctor last week and they could not find my iud. so they ordered a pelvic ultra sound im waiting for my results but what do you think it could be causing this pain and clotting? my pregnancy test was negative and also for infections.

doctor1 MD

I've had my IUD since March (it was put in during the week of my period while on BCPs) of this year. Everything had been fine since the insertion. I haven't had more than the occasional spotting. Today/Last night I noticed that my central abdomen, between my belly button and the top of my pubic hair is tender when pressed like I was having an exam. I did have sex back at the end of October (two months ago) but he did not finish inside me. My strings are still in place and it only bothers me when I press on it.

doctor1 MD

I currently have a mirena IUD and have had it for a year and a half. I had unprotected sex 2 days after my period ended. Before that it had been over a year since I have had sex. I got extremely nauseous about 5 days later. Had diarrhea and started to feel a tingle sensation in my boobs. Let me say that the period I had before I had sex was extremely heavy and the first I had in a long time. Now about a week before my period is due (if I even get one because of my IUD) im not sick anymore. Have as much energy as I should with a 4 and 2 year old. Im getting thick white discharge and the normal odor that a female gets. Now my boobs feel bigger but dont really hurt. I have taken 2 pg tests and both negative but could be to early. Possible im pregnant?

doctor1 MD

Hi I m Maggie a mom of two children one is two next month and my younger sis four months, I have the mirena iud I got it on February 13, my partner and I are sexually active for 8 weeks and I bleed after every time and now I have sharp abdominal pain around my belly button, I also have a history of ovarian cysts. So I m not sure if that s what wrong or if something else. I checked for strings and I don t feel them, but I never could after it was placed. Really wondering what cause I m worried I may be pregnant again cause I was on birth control after I had my daughter and she was fully breastfed like my son is now and I still got pregnant.

doctor1 MD

Hello Doctor, What would be the safe contraceptive pill post unprotected intercourse? Please advise. Thanks

doctor1 MD

Hi Doctor,my period date is 2nd of everymonth, I got my period normally on may 2nd and it is ended on 6th may as usual, But on 7th may i had condom broke sex so i had took ipill on 8th may to avoid unwanted pregnancy .After taking that tablet i...

doctor1 MD

Whe does the bleeding start. What is the best way of contraception